News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Ischemic Heart Disease

Question: Varying heart rate and blood pressure


 larry - Tue Mar 15, 2005 1:56 pm

First time so I'm not sure if I'm doing this right., about 3 wks. ago I started feeling tired, very tired then a low grade fever and congestion. I went to the doctor and she gave me a shot of antibiotic with B-12 and cortizone combined together. Then gave me a prescription of[ levaquin, antibiotic :prednisone; and humibid. I took this for two days but felt I was feeling worse with the med. so I stopped taking it. After this I started with an rapid heart rate that would come and go, so about a week ago I started taking my blood pressure and heart rate. normal for me is 120/60 to 70 with a heart rate of 60 to 70, now it is 120/80 to 82 with a heart rate of 90 to 95, the stange thing is it is not consant, but it will stay this way for several hours. Then go to normal again. I hope you can help , Thank You.
 emskyle - Wed Mar 16, 2005 2:04 pm

Larry, I can’t really say why she put you on the meds that she did (though I don’t think that is really your concern), I can however comment on your blood pressure and heart rate. No ones vital signs (which includes BP and HR) are ever constant, they vary depending on the position your in, activity level (day to day as well as immediately before), how much coffee, cigarettes or even chocolate, you’ve had that day, stress level, and so on. So although sources you may be looking at may say that a normal BP is 120/80 and a normal HR is 72 beats per minute, this is meant a guideline only and is not to be taken as gospel. The BP and HR’s that you mentioned sound normal, with the possible exception of a HR of 90 – 95, which is a bit quick (a bit!), I would wonder if there was some anxiety involved there (which is common). The thing to remember, is if you have any questions at all ask your Dr(s). if you don’t understand, ask again, and again until you do. I would recommend though against stopping prescription medications without consulting a Dr. first.
Take care
 MedStudent - Mon Jan 30, 2006 6:20 pm

Larry, I definately agree with emskie. The fluctuating vital signs you're showing are quite normal with the exception of the elevated heart rate of 90 -95; although as emskie already said, that can result from anxiety. But I can't stress enough that you should ask your doctor as many questions as it takes for you to understand why he/she is prescribing you what she is. Without knowing your age and previous medical history its hard to assess why you are getting B-12 shots but I hope you are feeling better and your follow up yields some answers.

Sincerely,

Student Doc

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here